Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 219, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Aug 20, 2004, 7:21 PM CDT for Kimble County, McCulloch County, Mason County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 20, 2004, 7:21 PM CDT (00:21 UTC)
- Expired
- Aug 20, 2004, 8:15 PM CDT
- In force
- 54 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
Counties Kimble County, TX, Mason County, TX, McCulloch County, TX
The radar
The San Angelo radar (KSJT), 118 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 20, 3:40 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 0.4 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3136 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1810 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 12:55 PM CDT, 6 hours 26 minutes earlier.
Area forecast discussion, Aug 20, 12:55 PM CDT, 6 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1255 PM CDT FRI AUG 20 2004 .SHORT TERM...THUNDERSTORMS HAVE PRETTY MUCH ENDED THIS AFTERNOON IN AN AREA OF SUBSIDENCE BEHIND THIS MORNINGS SHORT WAVE. THE ONLY EXCEPTION IS ACROSS THE BIG COUNTRY AROUND THE ALBANY AREA ALONG WHAT APPEARS TO BE THE 850MB FRONT. ALTHOUGH THE FRONT IS PRETTY MUCH WASHED OUT...WIND SHIFT HAS PUSHED TO THE SOUTH OF I-10. TROPICAL MOISTURE PLUME STILL STREAMING ACROSS THE AREA FROM THE PACIFIC AND 60 KT JET STREAK MOVING ACROSS NORTHERN MEXICO AT THIS TIME TOWARDS WEST CENTRAL TEXAS. RIGHT REAR QUADRANT SHOULD HELP TO INITIATE THUNDERSTORMS ACROSS THE SOUTHERN PORTIONS OF THE FORECAST AREA LATE THIS AFTERNOON INTO THE EVENING...ESPECIALLY OVER THE NORTHWEST HILL COUNTRY. ALL THE WHILE NEXT RIPPLE IN THE FLOW BEGINS TO MOVE ACROSS THE AREA AFTER MIDNIGHT...AND EXPECT ANOTHER COMPLEX OF THUNDERSTORMS TO FORM IN THE OVERNIGHT HOURS. WILL BE LEANING MORE TOWARDS THE ETA EARLY AS GFS HAS HAD SOME VERIFICATION PROBLEMS WITH THESE RECENT SET OF EVENTS. SOME OF THESE THUNDERSTORMS COULD DUMP A LOT OF RAIN ONCE AGAIN WITH ISOLATED 3 TO 4 INCH AMOUNTS NOT OUT OF THE QUESTION. ALSO EXPECT THE COMPLEX WILL BE A LITTLE TO THE SOUTH OF THE ONE LAST NIGHT. SO FOR THE NEXT ISSUANCE WILL EXTEND THE FLOOD WATCH FOR ALL BUT THE NORTHWEST BIG COUNTRY. WILL ALSO EXCLUDE THE NORTHWEST HILL COUNTRY...WHERE RAINFALL AMOUNTS OVER THE PAST COUPLE OF DAYS HAVE BEEN SUBSTANTIALLY LESS...BUT WILL NEED TO MONITOR THIS AREA DURING THE EVENING HOURS TO SEE IF THEY NEED TO BE INCLUDED IF HEAVIER RAINFALL AMOUNTS DEVELOP OVER THE HILL COUNTRY. WILL LINGER POPS INTO MAINLY TOMORROW MORNING...WITH SOME CLEARING EXPECTED AFTERWARDS. TOMORROW NIGHTS STORM COMPLEX LOOKS AT THIS TIME IT MIGHT SLIDE JUST TO THE WEST OF THE FORECAST AREA. THEN THE NEXT WEAK TROUGH/PSEUDO FRONT MOVES THROUGH THE AREA SUNDAY NIGHT MAY HELP TOO ENHANCE THE THUNDERSTORM CHANCES ONCE AGAIN. && .LONG TERM...LOOKS AS IF THE PATTERN WILL BE DOMINATED MORE BY RIDGING OVER THE AREA AS MORE OF A TROUGH DEVELOPS IN THE WESTERN U.S. SO LITTLE OR NO POPS IN THE FORECAST BEYOND SUNDAY NIGHT. WITH TEMPERATURES GRADUALLY CLIMBING TOO MORE NORMAL LEVELS. THIS HAS BEEN HINTED AT BEFORE BY THE GFS ONLY TO FLIP FLOP IN LATTER RUNS. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 67 87 70 91 / 50 30 20 30 SAN ANGELO 70 90 70 91 / 50 30 20 20 JUNCTION 73 92 71 92 / 50 30 20 20 && .SJT WATCHES/WARNINGS/ADVISORIES...FFA FOR JONES-SHACKELFORD- CALLAHAN-TAYLOR-RUNNELS-COLEMAN-BROWN-CONCHO-MCCULLOUGH-SAN SABA. && 27/BRAZZELL
Hazardous weather outlook, Aug 20, 1:34 PM CDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 134 PM CDT FRI AUG 20 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-211900- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 134 PM CDT FRI AUG 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE...A STALLED FRONTAL BOUNDARY WILL INTERACT WITH A MOIST TROPICAL ATMOSPHERE TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TONIGHT. A FEW OF THESE MAY BECOME SEVERE...WITH HAIL UP TO QUARTER SIZE AND 60 MPH WINDS. LOCALLY HEAVY RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE ALSO POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT UNTIL 6AM...FOR AREAS EAST OF A LINE FROM ROBY TO ROSCOE...WINTERS...PAINT ROCK TO EDEN. THE THREAT FOR ADDITIONAL RAIN TONIGHT OVER AREAS THAT HAVE SEEN QUITE A BIT OF RAIN OVER THE PAST COUPLE OF DAYS WILL LEAD TO FLASH FLOODING. THE MAIN THREAT FROM THESE STORMS WILL BE HEAVY RAIN AND FLOODING. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...CONDITIONS SHOULD BECOME DRIER AND WARMER. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Aug 20, 5:03 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
503 PM CDT FRI AUG 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0458 PM HAIL 2 E VANCOURT 31.34N 100.14W
08/20/2004 0.88 INCH TOM GREEN TX PUBLIC
&&
BRAZZELLSpecial weather statement, Aug 20, 7:09 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 709 PM CDT FRI AUG 20 2004 TXZ154-168>170-210115- KIMBLE TX-MASON TX-MCCULLOCH TX-MENARD TX- 709 PM CDT FRI AUG 20 2004 ...THE NATIONAL WEATHER SERVICE HAS ISSUED A SIGNIFICANT WEATHER ALERT... AT 705 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A LINE EXTENDING FROM 7 MILES WEST OF VOCA TO 6 MILES NORTHWEST OF JUNCTION...OR ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF BRADY TO 6 MILES NORTHWEST OF JUNCTION...MOVING SOUTHEAST AT 15 MPH. THIS LINB OF STRONG THUNDERSTORMS WILL BE NEAR...VOCA...LONDON AT 720 PM CDT... KATEMCY...JUNCTION AT 725 PM CDT...AND MASON AT 755 PM CDT. BE PREPARED FOR SMALL HAIL...VERY HEAVY RAIN THAT CAN CAUSE LOW LYING FLOODING...DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES...AND WIND GUSTS TO NEAR 50 MPH. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR WEST CENTRAL TEXAS.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 8:06 PM CDT | Severe Thunderstorm Warning | SJT | San Saba | 54 min |
| Aug 20, 8:14 PM CDT | Flash Flood Warning | SJT | McCulloch | 3 hr |
| Aug 20, 9:58 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 62 min |
| Aug 21, 8:29 AM CDT | Flash Flood Warning | SJT | Brown, San Saba | 91 min |
| Aug 21, 10:51 AM CDT | Flash Flood Warning | SJT | Coleman, McCulloch, San Saba | 114 min |
| Aug 21, 2:41 PM CDT | Severe Thunderstorm Warning | SJT | Irion | 64 min |
| Aug 21, 2:51 PM CDT | Flash Flood Warning | SJT | Brown, Coleman, McCulloch, San Saba | 3 hr |
| Aug 21, 3:37 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 53 min |
| Aug 21, 4:13 PM CDT | Flash Flood Warning | SJT | Irion | 2 hr |
| Aug 21, 5:02 PM CDT | Flash Flood Warning | SJT | Crockett | 118 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.